Alert archive / California / Wind Advisories in 2023
Wind Advisory 52, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 7, 2023, 12:46 PM MST for La Paz County, Arizona; Imperial County, Riverside County, California. It took effect at Nov 8, 2023, 6:00 AM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2023, 12:46 PM MST (19:46 UTC)
- In effect from
- Nov 8, 2023, 6:00 AM MST
- Expired
- Nov 8, 2023, 10:30 PM MST
- In force
- 17 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 120 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
609 WWUS75 KPSR 071946 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1246 PM MST Tue Nov 7 2023 AZZ530-CAZ569-570-081200- /O.NEW.KPSR.WI.Y.0052.231108T1300Z-231110T0200Z/ Parker Valley-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 1246 PM MST Tue Nov 7 2023 /1146 AM PST Tue Nov 7 2023/ ...WIND ADVISORY IN EFFECT FROM 6 AM MST /5 AM PST/ WEDNESDAY TO 7 PM MST /6 PM PST/ THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 6 AM MST /5 AM PST/ Wednesday to 7 PM MST /6 PM PST/ Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds such as along the I-10 corridor. Light, unsecured objects may become airborne. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
577 WWUS75 KPSR 080736 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1236 AM MST Wed Nov 8 2023 AZZ530-CAZ569-570-082200- /O.EXT.KPSR.WI.Y.0052.231108T1300Z-231109T2000Z/ Parker Valley-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 1236 AM MST Wed Nov 8 2023 /1136 PM PST Tue Nov 7 2023/ ...WIND ADVISORY NOW IN EFFECT FROM 6 AM MST /5 AM PST/ THIS MORNING TO 1 PM MST /NOON PST/ THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 6 AM MST /5 AM PST/ this morning to 1 PM MST /noon PST/ Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
601 WWUS75 KPSR 082012 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 112 PM MST Wed Nov 8 2023 AZZ530-CAZ569-570-091100- /O.CON.KPSR.WI.Y.0052.000000T0000Z-231109T2000Z/ Parker Valley-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 112 PM MST Wed Nov 8 2023 /1212 PM PST Wed Nov 8 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST /NOON PST/ THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 6 AM MST /5 AM PST/ this morning to 1 PM MST /noon PST/ Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
358 WWUS75 KPSR 090530 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1030 PM MST Wed Nov 8 2023 AZZ530-CAZ569-570-090630- /O.CAN.KPSR.WI.Y.0052.000000T0000Z-231109T2000Z/ Parker Valley-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 1030 PM MST Wed Nov 8 2023 /930 PM PST Wed Nov 8 2023/ ...WIND ADVISORY IS CANCELLED... Winds are now not expected to reach advisory level, thus the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:38 AM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 7, 10:38 AM MST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1038 AM MST Tue Nov 7 2023 .UPDATE...Updated 18z Aviation Discussion... && .SYNOPSIS... A dry weather system is expected to pass mostly to the north of the region over the next couple days, but it will bring a noticeable cool down with highs dropping into the mid to upper seventies starting Wednesday. Breezy conditions are also expected for much of the area today and Wednesday with locally windy conditions possible across southeast California and over the Arizona high terrain. Dry conditions will continue through the start of next week, while temperatures warm to slightly above normal by the weekend. && .DISCUSSION... The upper level ridge that has brought a couple days of some lower desert areas topping 90 degrees is finally getting depressed from an incoming Pacific trough that is moving southeastward across California into the Great Basin. As heights fall today across the region, high temperatures will drop back into the mid 80s across the western deserts to the upper 80s in the Phoenix area. Winds will also start to pick up throughout the day today with wind gusts across portions of southeast California and over the Arizona high terrain nearing 30 mph by late this afternoon. Peak wind gusts this evening across Imperial County are likely to be near advisory level at times with the help of westerly winds off the interior mountains. By tonight, the main shortwave energy is forecast to enter northwest Arizona before just skimming across far northern Arizona on Wednesday. A dry cold front will also push down the Lower CO River Valley Wednesday morning and then track eastward through south-central Arizona during the afternoon hours. Temperatures will be noticeably cooler on Wednesday with lower desert highs mostly in the upper 70s while even drier air surges across the area from the northwest. Northerly winds behind the front will become breezy to even locally windy in some spots across southeast California into far southwest Arizona on Wednesday with gusts of 30-40 mph possible at times. The trough is likely to hang around across the region through most of Thursday before additional larger scale troughing moves in for Friday and Saturday keeping H5 heights mostly between 572-575dm. This quiet pattern will keep our region under clear to mostly clear skies with high temperatures right around or slightly below normal. Overnight temperatures will however get fairly chilly by Friday morning with dry air, clear skies, and light winds settling over the region. Forecast lows for Friday and Saturday morning are as cold as 40 degrees for the more rural lower desert locations to the upper 40s within much of the Phoenix metro. The cooler temperatures are not expected to last all that long as model ensembles now generally agree a ridge will build back over the region from the west late Saturday into Monday leading to another warm up. The current NBM guidance for Sunday and Monday show high temperatures back into the lower to possibly even mid 80s, while another potential cut-off low to our south could advect some modest moisture back into at least southeast Arizona. However, this moisture is of low confidence and is unlikely to have much if any impact on our weather. Long range guidance is still trying to hint at a bigger pattern change that could eventually bring precipitation chances to the area, but that isn't until the latter half of next week at the earliest. && .AVIATION...Updated at 1740Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation weather concerns under clear skies are expected. Winds will follow the typical diurnal pattern with a few hours of a southerly component during the transition. Speeds will generally be AOB 10 kts, however, a few occasional afternoon gusts into the teens cannot be ruled out. Winds will shift back easterly during the overnight hours tonight. Southeast California/Southwest Arizona including KIPL and KBLH: The main aviation weather concern during the period will be the strong likelihood of gusty westerly winds in Imperial County this afternoon and evening. Winds at both TAF sites will generally be out of the west, with afternoon and evening gusts at times ranging between 25-30 kts at KIPL with significantly lighter speeds of between 12-15 kts at KBLH. Winds at KIPL will subside during the overnight hours. Skies will generally remain clear throughout the period. && .FIRE WEATHER... A dry weather system will pass through the region over the next couple days dropping temperatures back to normal starting Wednesday and leading to an increase in winds. Expect breezy conditions today across the western districts and over the high terrain areas of the eastern districts followed by breezy to locally windy conditions across the western districts on Wednesday. MinRHs today and Wednesday will mostly fall between 15-25% with overnight recoveries mostly between 30-50%. Weak high pressure is then forecast to affect the region late week into the weekend pushing temperatures to slightly above normal by the weekend. Drying conditions will also take place with MinRHs lowering to 10-15% across the lower deserts starting Thursday. Fairly light winds should also be seen Thursday and through the coming weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman AVIATION...Young/Lojero FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.